Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 452, NWS Louisville, KY

July 26, 20125 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 26, 2012, 7:05 PM EDT for 5 counties in Kentucky. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2012, 7:05 PM EDT (23:05 UTC)
Expired
Jul 26, 2012, 7:35 PM EDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Garrard County, KY, Jessamine County, KY, Madison County, KY, Mercer County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 109 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 7:09 PM EDTTSTM WND DMG2 S Salvisa, KYTREE REPORTED DOWN ON GARRIOTT LANE IN SALVISA VIA FACEBOOK
Jul 26, 7:45 PM EDTTSTM WND DMGSalvisa, KY175-FOOT STEEL TOWER USED FOR AMATEUR RADIO ANTENNAS DOWNED BY HIGH WINDS ON BONDVILLE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 2:46 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1791 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1791 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WUUS53 KLMK 262305
SVRLMK
KYC079-113-151-167-239-262335-
/O.NEW.KLMK.SV.W.0452.120726T2305Z-120726T2335Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
705 PM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
  JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY...
  WESTERN MADISON COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN MERCER COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 735 PM EDT

* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR DUNCAN...MOVING EAST AT 30
  MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  NICHOLASVILLE...
  TALMAGE AND JACKSON...
  BRAXTON AND EBENEZER...
  MUNDYS LANDING AND NONESUCH...
  HIGH BRIDGE AND SHAKERTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3770 8447 3779 8500 3790 8501 3791 8499
      3796 8452 3794 8449
TIME...MOT...LOC 2305Z 272DEG 27KT 3784 8491
WIND...HAIL 60MPH 0.88IN

$$

SCHOETTMER
2 follow-up statements
544 
WWUS53 KLMK 262326
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
726 PM EDT THU JUL 26 2012

KYC079-113-151-167-239-262335-
/O.CON.KLMK.SV.W.0452.000000T0000Z-120726T2335Z/
JESSAMINE KY-MADISON KY-MERCER KY-WOODFORD KY-GARRARD KY-
726 PM EDT THU JUL 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 735 PM EDT
FOR NORTHWESTERN GARRARD...SOUTHERN WOODFORD...NORTHERN MERCER...
WESTERN MADISON AND JESSAMINE COUNTIES...

AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHAKERTOWN...MOVING
EAST AT 30 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  NICHOLASVILLE...
  VINEYARD AND JESSAMINE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3794 8449 3770 8447 3779 8500 3792 8489
      3796 8452
TIME...MOT...LOC 2326Z 272DEG 27KT 3783 8471
WIND...HAIL 60MPH 0.88IN

$$

RAS
507 
WWUS53 KLMK 262332
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
732 PM EDT THU JUL 26 2012

KYC079-113-151-167-239-262342-
/O.EXP.KLMK.SV.W.0452.000000T0000Z-120726T2335Z/
JESSAMINE KY-MADISON KY-MERCER KY-WOODFORD KY-GARRARD KY-
732 PM EDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GARRARD...
SOUTHERN WOODFORD...CENTRAL MERCER...WESTERN MADISON AND JESSAMINE
COUNTIES WILL EXPIRE AT 735 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3794 8449 3770 8447 3779 8500 3792 8489
      3796 8452
TIME...MOT...LOC 2332Z 272DEG 27KT 3783 8465

$$

RAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:40 PM EDT, 25 minutes earlier.

Area forecast discussion, Jul 26, 6:40 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
640 PM EDT THU JUL 26 2012

.Forecast Update...
Issued at 640 PM EDT Thu Jul 26 2012

Severe t-storm watch 526 has been expanded to include all of
southern Indiana and central KY.  Line of storms across north
central KY continues to pulse up and down near severe levels.  Penny
size hail and 70-75 mph winds have been the strongest reports so far
as of 2215Z.  Expect the severe threat to continue through the
evening hours as plenty of instability and forcing from the
approaching front as well as mesoscale boundaries work to kick
off/continue storms.

With storms overtaking much of the area and heat indices on the way
down, have cancelled the heat advisory early.

&&

.Short Term (Tonight through Friday Night)...
Issued at 300 PM EDT Thu Jul 26 2012

...Strong to Severe Thunderstorms Likely This Afternoon and
Evening with Damaging Winds and Intense Lightning...

Wave train of MCV evident on visible satellite from northern
Oklahoma to northern Indiana, with 4 separate rotations along the
train. Perhaps another weak one over Lake Erie. Our afternoon
weather right now looks to come more from a convergent boundary out
ahead of this train now oriented SW to NE around Dubois county
and/or from a differential heating boundary caused by that anvil
shield. Not much has fired off of these boundaries yet, which may be
because of subsidence on the edge of the cirrus shield coming from
earlier convection. Latest AMDAR sounding from KSDF indicates an
inversion at 12 kft that could be a representation of this
subsidence. Expect that by mid/late afternoon our updrafts should be
strong enough to overcome, along with added boundaries, any
convective inhibition. Once that cap is broken, expect more numerous
storms to fire off. Soundings still indicate the primary threats as
damaging winds as well as excessive lightning with these storms,
with a secondary threat as hail. Think wet bulb zeroes are too high
for very large hail, but quarter to golf ball size is possible.

Have now seen enough initiation upstream to warrant going with a
watch. Should see coverage become more numerous after 5 PM across
the watch area. For this evening, hi res models, the 4 km NAM and
the latest rapid refresh, are trying to show additional development
from the MCV now over central Missouri. That system looks to bring
perhaps a second punch of storms in from the west across my
southwest forecast area toward the end of the current watch, though
may get some initiation ahead of that time based on heating alone.
Expect most activity to die off soon after midnight. Will trend the
forecast pops down to lower end chances, mainly across our southeast
forecast area. As for the severity of this second set of storms, the
best chance would be as the storms move through areas that did not
receive the first batch. Would think again damaging winds is the
main threat. Lows should fall to the low/mid 70s.

The front associated with today's line of convection looks to make
it to the Ohio River before dissipating overnight. Now Friday has
become a tricky forecast with the latest set of models. The 06Z NAM
indicated a second front developing and it's 12Z version, along with
the GFS's, now also indicate this second front. Precipitable waters
come down ahead of this front, but with height falls aloft, now hail
looks to jump back in as a bigger threat for any storms that
develop. As previous forecasts have dried out Friday, would prefer
not to jump back in with scattered storms just yet. Will trend
upward and mention isolated chances for now.

Highs are also tricky, as they will depend on how long morning cloud
cover sticks around. The NAM-based MET guidance has consistently
been calling for temps around 100 for SDF and points north, whereas
the MAV guidance has been quite a bit cooler. The latest MET is a
little cooler, but reasonable given the lack of a real front pushing
through until Friday afternoon. The good news though is that the
drier air over the region should preclude Heat Advisory criteria.
With a frontal passage Friday night, expect lows to be cooler than
tonight. Readings should get back into the 60s for some of the
normally cooler locations, but stay around 70/lows 70s for the main
metro areas.

.Long Term (Saturday through Thursday)...
Issued at 240 PM EDT Thu Jul 26 2012

Main concern this afternoon lies in the short term period with a
potential severe event at hand so have made only minor tweaks to the
long term period.  It still looks like Sat/Sun will be mostly dry on
the back side of an upper level trough with sfc high pressure
building in.  Several chances of storms will exists for next week as
we sit in an active NW flow with several shortwaves passing
through.  20-40% POPs are in the forecast for now with timing of
individual waves still quite uncertain.

Temperatures will be near normal through the long term period with
highs in the upper 80s to lower 90s.  Lows will be in the upper 60s
to lower 70s.

&&

.Aviation (18Z TAF Issuance)...
Issued at 1235 PM EDT Thu Jul 26 2012

Atmosphere destabilizing quickly with strong heating so far today.
Expect plenty of moisture for numerous storms by mid afternoon for
KSDF and KLEX and a little later for KBWG. Storms to the north of
the region should aid in initiation as they send boundaries into
central Kentucky. Have gone with tempo groups for gusty conditions
at best guess for timing at each site. Conditions likely will be IFR
and with stronger winds should the cells move right over the
terminals, but will amend forecast as evolution of today's storms
goes on.  We may get some further development behind a first line,
but confidence not high enough to keep in prevailing storms. Have
vicinity wording to just after midnight. The main cold front causing
these storms stall out near the Ohio River tonight before another
weaker front moves through Friday.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........AMS
Short Term.......RJS
Long Term........AMS
Aviation.........RJS
Hazardous weather outlook, Jul 26, 6:49 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
649 PM EDT THU JUL 26 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-280200-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
649 PM EDT THU JUL 26 2012 /549 PM CDT THU JUL 26 2012/

...SEVERE THUNDERSTORM WATCH 526 IN EFFECT UNTIL 10 PM EDT /9 PM
CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST RESULTING
IN CONTINUED STRONG TO SEVERE THUNDERSTORMS THIS EVENING. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT THROUGH 10 PM EDT...9 PM CDT. DAMAGING
WINDS AND INTENSE CLOUD TO GROUND LIGHTNING ARE THE MAIN WEATHER
THREATS WITH THIS ACTIVITY. TORRENTIAL RAINFALL AND HAIL MAY ACCOMPANY
THESE STORMS AS WELL. STORMS SHOULD DECLINE AND MOVE OUT OF THE
AREA EARLY FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE FRIDAY AFTERNOON
AND EVENING AS WELL. THE MAIN THREATS WITH THESE STORMS WILL BE
GUSTY WINDS...HAIL...AND CLOUD TO GROUND LIGHTNING.

THUNDERSTORMS WILL AGAIN BE POSSIBLE OFF AND ON SUNDAY NIGHT THROUGH
WEDNESDAY AS A COUPLE OF UPPER LEVEL DISTURBANCES CROSS THE
REGION. THE MAIN THREATS WITH THESE STORMS WILL BE DANGEROUS
LIGHTNING AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY WIND DAMAGE...STRONG WIND GUSTS...OR
HAIL TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING
AND AGAIN FRIDAY AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

RJS/AMS

In the hours before

Local storm report, Jul 26, 6:06 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
606 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     1 NE TAYLORSVILLE       38.05N  85.33W
07/26/2012                   SPENCER            KY   COUNTY OFFICIAL

            TREE DOWN ALONG BRASHEARS CREEK ROAD

&&

EVENT NUMBER LMK1200924

EBW
Local storm report, Jul 26, 6:14 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
614 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             GEORGETOWN              38.20N  84.55W
07/26/2012  E0.70 INCH       SCOTT              KY   PUBLIC

            DIME-SIZED HAIL REPORTED IN GEORGETOWN VIA TWITTER

&&

EVENT NUMBER LMK1200925

EBW
Local storm report, Jul 26, 6:18 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
618 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     5 SW VERSAILLES         38.00N  84.79W
07/26/2012  M75 MPH          WOODFORD           KY   TRAINED SPOTTER

            SPOTTER CALLED IN MEASURED 75 MPH WIND GUST

&&

EVENT NUMBER LMK1200926

LG
Special weather statement, Jul 26, 6:46 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
646 PM EDT THU JUL 26 2012

KYC093-123-262315-
LARUE KY-HARDIN KY-
646 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF ELIZABETHTOWN...AND MOVING
EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HODGENVILLE...
  SONORA AND UPTON...
  TONIEVILLE...
  MATHERS MILL AND TANNER...
  BOUNDARY OAK AND BUFFALO...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
81 AND 89.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3747 8606 3747 8605 3751 8607 3766 8603
      3768 8574 3748 8566 3745 8606
TIME...MOT...LOC 2246Z 273DEG 19KT 3756 8594

JBS
Local storm report, Jul 26, 6:55 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
655 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TSTM WND DMG     LAWRENCEBURG            38.03N  84.89W
07/26/2012                   ANDERSON           KY   PUBLIC

            PICTURE OF TREE DOWN POSTED TO FACEBOOK

&&

EVENT NUMBER LMK1200927

LG
Special weather statement, Jul 26, 6:57 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
657 PM EDT THU JUL 26 2012

KYC017-049-067-113-209-239-262340-
JESSAMINE KY-SCOTT KY-WOODFORD KY-BOURBON KY-CLARK KY-FAYETTE KY-
657 PM EDT THU JUL 26 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...MODERATE RAIN...
AND 55 MPH WINDS...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG OUTLFOW FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 6
MILES NORTH OF VERSAILLES TO VERSAILLES TO 8 MILES NORTHWEST OF
NICHOLASVILLE...AND MOVING EAST AT 55 MPH.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  LEXINGTON...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  HERDON AND GREAT CROSSING...
  CLABBER BOTTOM AND NEWTOWN...
  CENTERVILLE AND GEORGETOWN SCOTT COUNTY AIRPORT...
  BRENTSVILLE AND JACKSONVILLE...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 65 AND 94.

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3791 8419 3791 8427 3792 8427 3788 8472
      3802 8471 3818 8475 3820 8473 3829 8439
      3828 8437 3829 8436 3828 8434 3830 8434
      3833 8422 3813 8415
TIME...MOT...LOC 2257Z 256DEG 47KT 3814 8469 3804 8465
          3794 8467

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:58 PM EDTSpecial Weather StatementLMKFranklin32 min
Jul 26, 4:21 PM EDTSpecial Weather StatementLMKBullitt29 min
Jul 26, 4:24 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin31 min
Jul 26, 4:29 PM EDTSevere Thunderstorm WarningLMKHancock, Ohio31 min
Jul 26, 4:32 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Shelby33 min
Jul 26, 4:45 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer30 min
Jul 26, 4:59 PM EDTSpecial Weather StatementLMKBreckinridge31 min
Jul 26, 5:12 PM EDTSpecial Weather StatementLMKAnderson, Franklin, Scott, Spencer33 min
Jul 26, 5:23 PM EDTSpecial Weather StatementLMKHardin27 min
Jul 26, 5:31 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin29 min
Jul 26, 5:32 PM EDTSevere Thunderstorm WarningLMKFranklin, Scott28 min
Jul 26, 5:41 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer39 min
Jul 26, 5:45 PM EDTSevere Thunderstorm WarningLMKFayette, Franklin, Scott, Woodford30 min
Jul 26, 5:59 PM EDTSevere Thunderstorm WarningLMKAnderson, Fayette, Jessamine, Mercer, Woodford31 min
Jul 26, 6:07 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette, Harrison, Nicholas, Scott28 min
Jul 26, 6:20 PM EDTSevere Thunderstorm WarningLMKAnderson, Mercer, Nelson, Washington30 min
Jul 26, 6:28 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark32 min
Jul 26, 6:31 PM EDTTornado WarningLMKAnderson, Mercer13 min
Jul 26, 6:37 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham28 min
Jul 26, 6:41 PM EDTSevere Thunderstorm WarningLMKAnderson, Garrard, Jessamine, Mercer, Washington, Woodford24 min
Jul 26, 6:46 PM EDTSpecial Weather StatementLMKLarue29 min
Jul 26, 6:57 PM EDTSpecial Weather StatementLMKBourbon, Fayette43 min
Jul 26, 7:14 PM EDTSevere Thunderstorm WarningLMKClark16 min
Jul 26, 7:17 PM EDTSpecial Weather StatementLMKGrayson, Larue, Washington28 min
Jul 26, 7:20 PM EDTSevere Thunderstorm WarningLMKTrimble19 min
Jul 26, 7:33 PM EDTSpecial Weather StatementLMKWashington32 min
Jul 26, 7:37 PM EDTSpecial Weather StatementLMKClark, Madison43 min
Jul 26, 7:42 PM EDTSevere Thunderstorm WarningLMKBoyle, Marion, Mercer, Washington33 min
Jul 26, 7:48 PM EDTSpecial Weather StatementLMKGrayson, Larue27 min
Jul 26, 7:51 PM EDTSevere Thunderstorm WarningLMKGarrard, Madison29 min
Jul 26, 7:55 PM EDTSpecial Weather StatementLMKOhio30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.